• question-icon

    Suggest treatment for severely peeling dry lips along with a brown patch at the left side lower vermilion border

default
Posted on Fri, 31 May 2019 in Skin Hair and Nails
Question: Hello doctor,
I am XXXX , I am battling with dry to very dry lips for the past couple of years and have asked different doctors. It's in this forum to personally solutions.... it's been only One week since I moved from XXXXXXX XXXXXXX to U.K. XXXXXXX .... I am having severely dry peeling lips and for the past two days the left side lower vermillion border there is a brown patch which is sometimes prominent sometimes not u have attached pics please help me I am so scared of herpes that I have taken two times
doctor
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
I suggest you to use Tacrolimus ointment

Detailed Answer:

Hello,

It is suggestive of cheilitis i.e inflammation of lip. I have answered your previous queries too and we have already ruled out labial herpes in our previous discussions.

I suggest you to try Tacrolimus ointment twice daily. It is a prescription drug. Hopefully this will help reduce your lip inflammation more effectively than a lip balm.

Hope I have answered your query. Let me know if I can assist you further.

Thank you.

Regards,
Dr. Kakkar S.
Dermatologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 19 minutes later
Hello doctor,
I have few queries
1) I just shifted to U.K. Last week and since then I always experience heat in my face every now and then the feeling is like a flushed feeling sometimes is just one part of face some times the entire at that times the part of lips also gets affected then it cools down after sometime but can't really tell you what triggers it is it the closed radiator heat or the stove heat as there are no windows in the kitchen which I can open themduring cooking
2) also since last week I have started having eggs which I had stopped. For more than one year is it because of that
3) if you see the pics that I have attached right now it is totally different what does that mean
4) since I live in U.K. Can you suggest me something which I can get over the counter please

Hello doctor ,

As mentioned to you earlier now my left side of the upper lip seems to be slightly swollen or that's how I feel with mild pain ... I do not know whether it's because of the lips or it's because of the gums . Also the border of the upper lip vermillion border seems to be slight red ( again I don't know) but my question is why is this happening should I check on my food intake ( I mean should I be in a particular diet) , please answer and give me some solution which will help me I am attaching the pics ... also a week back I had gone to a restaurant over here where I had used the disposable wet tissue ( it was enclosed in a XXXXXXX and it was a disinfectant tissue ) I am just telling you in case it was a allergy if that . I am panicking over here as I cannot visit a doctor of my choice here as and when I want .
doctor
Answered by Dr. Kakkar S. 41 hours later
Brief Answer:
Remedy for lip problem

Detailed Answer:

Hello,

The cold and dry weather of UK has probably made your lips more dry and inflamed. The facial flushing too is most likely due to dry, sensitive skin and room heating. You skin might take a few days to get used to the change in weather.

Till then you may use a soothing moisturizer on face and a sun protective moisturizing lip balm. The reason I suggested Tacrolimus ointment on lips is because it is anti-inflammatory, non steroidal and also moisturizing in nature. However it is a prescription drug. Antiseptic tissues would definitely irritate and induce more dryness in already dry lips. So avoid it.

As an alternative to Tacrolimus ointment you may use an Over the counter topical steroid cream e.g cortisone cream on lips for a few days. That would take care of the inflammation and redness.

Hope I have answered your query. Let me know if I can assist you further.

Thank you.

Regards,
Dr. Kakkar S.
Dermatologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 2 days later
Hello doctor
I have a few queues to ask
1) I have attached few pics in which you could see the " m shape of the upper lip left side is slightly red , why do I get like this , is it because of my eating anything wrong as said earlier I do consume lots of eggs in a day which is new to me should I cut down on them or any diet modifications .
2) you said I can use cortisone cream I do have a hydrocortisone acetate cream cream with me which 0.1% . I had opene the tube four months ago so can I still use it until its expiry date or such creams should be thrown away immediately? It's expiry is there is 2019 .
3) you said I can continue with sebamed lip balm but the lip balm wear away within an hour is it ok can I keep reapplying it it should I look for another alternative like Vaseline petroleum jelly ?
4) for the face flushed feeling I am using boutique chlorophyll gel which I feel is very cool .... but what exactly can be done to avoid getting such things .. because my cheeks are always flushed pink because of that
5) I am sorry I am bombarding you with questions but since in uk you don't get a chance to meet doctors often i need to stock up on things ... thanks a lot for your understanding
doctor
Answered by Dr. Kakkar S. 26 hours later
Brief Answer:
Regarding your concern related to lip and skin

Detailed Answer:

Hi,

As discussed in my earlier queries, your upper lip has lots of fordyce spots. The slight color difference (red on left side) is most probably because the spots are less numerous on left as compared to the right side. More number of fordyce spots on right side slightly masks the natural redness of lips. So actually speaking there is nothing majorly wrong with the apparently more redness in some areas of upper lip as compared to the other areas.

You can use cortisone cream till its expiry date.
You can reapply Sebamed as many times as possible. You may also try alternative lip balms and if you find a better alternative like petrolatum jelly, that's fine.

The flushing part is because you have a sensitive skin on face. Avoid all cosmetics and gels as they may increase the sensitivity further. Instead use a gentle cleanser and a bland moisturizer at night. Use a sunscreen during the day.

Hope I have answered your query. Let me know if I can assist you further.

Thank you.

Regards,
Dr. Kakkar S.
Dermatologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 2 days later
Hello doctor ,

Thanks for your answers will follow them
I have one doubt .. I have attached the pics of my left side lower lip vermillion border where there is a red patch like closely looked it looks like small fissures my question is this is one place where these fissures keep reoccurring ... it looks flaky peeling and even if I run it with a cotton bud the redness remains no pain or irritation as such but why that place is so flaky and peeling I don't know I don't mend with my lips with my hands nor do I bite them .. is it some sort of allergy ?
doctor
Answered by Dr. Kakkar S. 32 hours later
Brief Answer:
Regarding your complaint related to lip

Detailed Answer:

Hello,

It seems like a minor localized inflammation, probably due to contact allergy to toothpaste/ cosmetics or vitamin insufficiency or may be due to change of weather from XXXXXXX to UK.

I suggest you to use Cortisone cream for a week over this area. It is available over the counter. Also take a healthy diet with lots of fruits, veggies and also take a B complex vitamin supplement once daily for a month.

Hope I have answered your query.

Thank you.

Regards,
Dr. Kakkar S.
Dermatologist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8962 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Sebamed

doctor1 MD

Hello doctor The corners of my lips especially the left corner of the lower lips feels very dry and flaky ( it is not completly peeling off and...

doctor1 MD

Hello doctor This is XXXX , I am presently in south XXXXXXX ... for the past couple of days the right side lower lips is red like rashes sometimes...

doctor1 MD

Hello doctor The left side of the lower lips feels sore like the skin is peeled or a pimple is there ( actually last two days the entire lower lips...

doctor1 MD

Good Evening Doctor I am Karthikha, aged 32 yrs, my skin is dry skin and i visited skin doctor ten days before to have good and soft skin to my...

doctor1 MD

Hi, I have a 1 yr 2 months old baby boy..He was very fair when born, but slowly turned dark, when he was 6-8 months. From 3 months of his age, we...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Kakkar S.
  • Q - Suggest treatment for thinning of skin

  • Q - Is boil inside nose folliculitis a cause for concern?

  • Q - What casues allergic skin rash?

  • Q - How to diagnose herepes type 2?

  • Q - What causes white pimples in vagina?

  • Q - Suggest treatment for headache, acne and weight gain

  • Q - Suggest treatment for dandruff and red spot on scalp

  • Q - What causes non itchy eruption on penis?

  • Q - Suggest treatment for itching acne on hand

  • Q - Suggest treatment for itching sensation all over body

backtotop2